MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Catalog Number 5532-G-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Arthrofibrosis (4885)
Date of Event 07/22/2015
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: based on medical records, postop right tka progress notes on (b)(6) 2015, the patient stated "she started having lateral knee pain on the right knee.Assessment: scar tissue over the right knee.Plan: we asked her to massage it or do hot tub, whirlpool, bathing, or a heating pad in order to break up the scar.We also discussed that if it does not get better, we may try to do a course of injections in order to decrease the amount of scar.Surgical options would be for arthroscopic debridement.".
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 5516f502; triathlon p/a ps beaded #5r; lot# unknown, cat# 5536b500; tritanium bplate triathlon s5lot# unknown, it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding arthrofibrosis involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records associated with pi by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had the primary total knee arthroplasty since i was able to review the operation report.I can also confirm that the patient underwent a revision procedure by another surgeon using competitor implants also since i was able to review the revision operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of global instability of a total knee arthroplasty nine years after implantation are multifactorial.These include the initial surgical technique regarding ligament balance, and restoration of alignment, position and kinematics of the knee.Patient factors also contribute, including lifestyle, activity level, and bmi.Although instability can be a result of polyethylene wear, with the information provided there is no evidence of this.Therefore, i would not assign any causality to the implant itself." device history review: could not be performed as lot code information was unknown.Complaint history review: could not be performed as lot code information was unknown.Conclusion: 'based on medical records in pi, postop right tka progress notes on (b)(6) 2015, the patient stated "she started having lateral knee pain on the right knee.[.] assessment : [.] scar tissue over the right knee.Plan: [.] we asked her to massage it or do hot tub, whirlpool, bathing, or a heating pad in order to break up the scar.We also discussed that if it does not get better, we may try to do a course of injections in order to decrease the amount of scar.Surgical options would be for arthroscopic debridement." the exact cause of the event could not be determined because insufficient information was provided.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key23336067
Report Number0002249697-2025-01141
Device Sequence Number7808275
Product Code JWH
UDI-Device Identifier07613327050790
UDI-Public07613327050790
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K242831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5532-G-513
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale